MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the atraumatic tip of the returned sep8 was fractured at approximately 149.0 cm from the proximal end.Conclusions: evaluation of the returned sep8 confirmed that the atraumatic tip distal to the bulb was fractured.If the sep8 is repeatedly manipulated through tough clot burden, damage such as this may occur.If the core wire fractures, the wrapping wire may fatigue and fracture if the device continues to be used.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right pulmonary artery using an indigo system separator 8 (sep8).During the procedure, the physician advanced and retracted the sep8 within an indigo system aspiration catheter 8 (cat8) to break up and aspirate the clot for approximately 20 minutes.It was reported that the physician intermittently encountered slight resistance while retracting the sep8 in the cat8.The physician then performed fluoroscopy visualization and noticed that the distal wire tip of the sep8 had separated from the bulb and remained in the patient's vessel.An attempt was made to aspirate the wire tip using the cat8; however, it was unsuccessful.Therefore, the physician decided to end the procedure and the wire tip remained in the patient.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9350126
Report Number3005168196-2019-02144
Device Sequence Number16844494
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Catalogue NumberSEP8
Device Lot NumberF87934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005